Non-linear strategies in a linear quadratic differential game
We study non-linear Markov perfect equilibria in a two agent linear quadratic differential game. In contrast to the literature owing to Tsutsui and Mino (1990), we do not associate endogenous subsets of the state space with candidate solutions. Instead, we address the problem of unbounded-below value functions over infinite horizons by use of the `catching up optimality' criterion. We present sufficiency conditions for existence based on results in Dockner, Jorgenson, Long and Sorger (2000). Applying these to our model yields the familiar linear solution as well as a condition under which a continuum of non-linear solutions exist. As this condition is relaxed when agents are more patient, and allows more efficient steady states, it resembles a Folk Theorem for differential games. The model presented here is one of atmospheric pollution; the results apply to differential games more generally.
|Date of creation:||01 Feb 2005|
|Date of revision:|
|Note:||Type of Document - pdf; pages: 31. University of Birmingham Department of Economics Discussion Paper 05-05|
|Contact details of provider:|| Web page: http://econwpa.repec.org|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Maria Luisa Gota & Luigi Montrucchio, 1999. "On Lipschitz continuity of policy functions in continuous-time optimal growth models," Economic Theory, Springer, vol. 14(2), pages 479-488.
- Karp, Larry, 1996.
"Depreciation erodes the Coase Conjecture,"
European Economic Review,
Elsevier, vol. 40(2), pages 473-490, February.
- Karp, Larry, 1995. "Depreciation Erodes the Coase Conjecture," Department of Agricultural & Resource Economics, UC Berkeley, Working Paper Series qt1fs6j5nn, Department of Agricultural & Resource Economics, UC Berkeley.
- Karp, L., 1992. "Depreciation erodes the coase conjecture," Discussion Paper Series In Economics And Econometrics 9210, Economics Division, School of Social Sciences, University of Southampton.
- repec:cup:cbooks:9780521637329 is not listed on IDEAS
- Feichtinger, Gustav & Wirl, Franz, 1993. "A Dynamic Variant of the Battle of the Sexes," International Journal of Game Theory, Springer, vol. 22(4), pages 359-80.
- Tsutsui, Shunichi & Mino, Kazuo, 1990. "Nonlinear strategies in dynamic duopolistic competition with sticky prices," Journal of Economic Theory, Elsevier, vol. 52(1), pages 136-161, October.
- Tsutsui, Shunichi O., 1996. "Capacity constraints and voluntary output cutback in dynamic Cournot competition," Journal of Economic Dynamics and Control, Elsevier, vol. 20(9-10), pages 1683-1708.
- Wirl, Franz, 2007. "Do multiple Nash equilibria in Markov strategies mitigate the tragedy of the commons?," Journal of Economic Dynamics and Control, Elsevier, vol. 31(11), pages 3723-3740, November.
- Dockner Engelbert J. & Van Long Ngo, 1993. "International Pollution Control: Cooperative versus Noncooperative Strategies," Journal of Environmental Economics and Management, Elsevier, vol. 25(1), pages 13-29, July.
- Karl-Göran Mäler & Anastasios Xepapadeas & Aart de Zeeuw, 2003.
"The Economics of Shallow Lakes,"
Environmental & Resource Economics,
European Association of Environmental and Resource Economists, vol. 26(4), pages 603-624, December.
- Mäler, K-G. & Xepapadeas, A. & de Zeeuw, A.J., 2003. "The economics of shallow lakes," Other publications TiSEM 368f83ad-bc2f-4ad4-b603-8, Tilburg University, School of Economics and Management.
- Mäler, K-G. & Xepapadeas, A. & de Zeeuw, A.J., 2000. "The Economics of Shallow Lakes," Discussion Paper 2000-69, Tilburg University, Center for Economic Research.
- Le Van, Cuong & Morhaim, Lisa, 2002.
"Optimal Growth Models with Bounded or Unbounded Returns: A Unifying Approach,"
Journal of Economic Theory,
Elsevier, vol. 105(1), pages 158-187, July.
- LE VAN, Cuong & MORHAIM, Lisa, 2001. "Optimal growth models with bounded or unbounded returns: a unifying approach," CORE Discussion Papers 2001034, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Le Van, C. & Morhaim, L., 2000. "Optimal Growth Models with Bounded or Unbounded Returns : a Unifying Approach," Papiers d'Economie MathÃ©matique et Applications 2000.64, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- Wirl, Franz & Dockner, Engelbert, 1995. "Leviathan governments and carbon taxes: Costs and potential benefits," European Economic Review, Elsevier, vol. 39(6), pages 1215-1236, June.
- Colin Rowat, 2005.
"Non-linear strategies in a linear quadratic differential game,"
GE, Growth, Math methods
- Rowat, Colin, 2007. "Non-linear strategies in a linear quadratic differential game," Journal of Economic Dynamics and Control, Elsevier, vol. 31(10), pages 3179-3202, October.
- Colin Rowat, 2005. "Non-Linear Strategies in a Linear Quadratic Differential Game," Discussion Papers 05-05, Department of Economics, University of Birmingham.
- Dockner, Engelbert J. & Sorger, Gerhard, 1996. "Existence and Properties of Equilibria for a Dynamic Game on Productive Assets," Journal of Economic Theory, Elsevier, vol. 71(1), pages 209-227, October.
- Rubio, Santiago J. & Casino, Begona, 2002. "A note on cooperative versus non-cooperative strategies in international pollution control," Resource and Energy Economics, Elsevier, vol. 24(3), pages 251-261, June.
- Drew Fudenberg & Jean Tirole, 1991. "Game Theory," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262061414, June.
- Vencatachellum, Desire, 1998. "Endogenous growth with strategic interactions," Journal of Economic Dynamics and Control, Elsevier, vol. 23(2), pages 233-254, September.
- Dutta, Prajit K & Sundaram, Rangarajan K, 1993. "The Tragedy of the Commons?," Economic Theory, Springer, vol. 3(3), pages 413-26, July.
- Lockwood, Ben, 1996. "Uniqueness of Markov-perfect equilibrium in infinite-time affine-quadratic differential games," Journal of Economic Dynamics and Control, Elsevier, vol. 20(5), pages 751-765, May.
- Seierstad, Atle & Sydsaeter, Knut, 1977. "Sufficient Conditions in Optimal Control Theory," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 18(2), pages 367-91, June.
When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpge:0502001. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)
If references are entirely missing, you can add them using this form.